MENTOR TEXAS MENTOR MEMORYGEL XTRA BREAST IMPLANT; PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED
Back to Search Results |
| Catalog Number |
THPX455 |
| Medical Device Problem Codes |
Material Rupture (1546); Appropriate Device Problem Term/Code Not Available (3191)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
08/21/2023
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Upon visual evaluation of the image provided in the complaint, the implant was observed ruptured.If the complaint device is received in the future, the investigation will be reopened and conducted as appropriate.A manufacturing record evaluation (mre) was performed, and no anomalies were found related to this complaint.In addition, the mre verifies that the device was manufactured in accordance with documented specification and procedures.Reason for device explant and/or reoperation: n/a.Mentor is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which mentor has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, mentor, or its employees that the report constitutes an admission that the device, mentor, or its employees caused or contributed to the potential event described in this report.If certain information is unknown, not available or does not apply, the section/field of the form is left blank.Manufacturer¿s reference number: (b)(4).
Event or Problem Description
It was reported that a 455cc mentor memorygel xtra breast implant ruptured during a breast augmentation.There was no patient consequence.
Additional Manufacturer Narrative
The impacted product was received by the failure analysis lab on november 25, 2024.The investigation of the returned device was completed by the failure analysis lab on december 9, 2024.Device evaluation summary: the product was returned to mentor for evaluation.Mentor conducted a visual inspection and microscopic examination of the returned device.Visual analysis of the returned sample revealed that the device was found to have a tear on the anterior view measuring approximately 2.5 cm.Microscopic examination was performed, and the cause of the tear could not be identified.Although no conclusion could be reached on the cause of the reported event, the instructions for use contain the following caution: it is possible to damage the implant during insertion.Ensure that excessive force is not applied to a very small area of the shell during insertion of the device through the incision.Instead, apply force over as large an area of the implant as possible.Avoid pushing the device into place with one or two fingers in a localized area, as this may create an area of weakness on the shell.In addition, an incision should be of appropriate length to accommodate the style, size, and profile of the implant.This will reduce the potential for creating excessive stress on the implant during insertion and will avoid the risk of damage to the implant.As part of mentor¿s quality process, all devices are manufactured, inspected, and released to approved specifications.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post-market surveillance.Manufacturer¿s reference number: (b)(4).